MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW; TRAY,SURGICAL INSTRUMENT
Catalog Number 387.284
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, patient underwent an anterior cervical fusion procedure for an unknown reason.During the procedure, the cervical spine locking screwdriver handle was broken into several pieces.It is unknown how the device broke.It is unknown if the fragments generated from the broken device were removed.It is unknown if there was a surgical delay.Patient and procedure outcome are unknown.This report is for one (1) self-retaining screwdriver for locking screw this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) is not available as device is older than thirty (30) years.A product investigation was completed: the self-retaining screwdriver for locking screw was received with the handle broken into several pieces.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was not performed as relevant features are significantly deformed.The relevant drawing was reviewed.The complaint condition is confirmed as the screwdriver for locking screw was received with the handle broken into several pieces.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8281534
Report Number2939274-2019-56088
Device Sequence Number1259669
Product Code FSM
UDI-Device Identifier10705034770970
UDI-Public(01)10705034770970
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.284
Device Lot Number8481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer02/01/2019
02/19/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/15/2019
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1